Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 15, 2002, 2:10 PM CDT for East Feliciana Parish, Louisiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2002, 2:10 PM CDT (19:10 UTC)
- Expired
- Jul 15, 2002, 2:30 PM CDT
- In force
- 20 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County East Feliciana Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2201 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WUUS54 KLIX 151910 SVRNEW LAC037-151930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 210 PM CDT MON JUL 15 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...JACKSON...CLINTON * UNTIL 230 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JACKSON...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:25 AM CDT, 10 hours 45 minutes earlier.
Area forecast discussion, Jul 15, 3:25 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CDT MON JUL 15 2002 UPPER LEVEL ANALYSIS INDICATE STACKED LOW PRESSURE TROUGH OVER THE OZARKS AND RED RIVER VALLEY WITH TWO STRONG RIDGES FLANKING THIS CUT-OFF LOW/TROUGH. DEEP LAYERED SOUTHWESTERLY FLOW INTO OUR FORECAST AREA WILL TYPICALLY MEAN EARLY ONSET OF CONVECTION...MAINLY THIS MORNING IN MANY LOCATIONS. IN ADDITION...AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN CENTRAL MISSISSIPPI IS ANTICIPATED TO SETTLE INTO OUR NORTHERN PART OF THE FORECAST AREA AND SERVE AS A FOCUS FOR BETTER ORGANIZED CONVECTION. AS A RESULT...WILL INDICATE DAYTIME HIGHS IN THE LATE MORNING OR AROUND NOON WITH CANOPY/RAIN COOLED AIR FOR THE AFTERNOON IN SOUTHWEST MISSISSIPPI AND THE UPPER FLORIDA PARISHES FOR TODAY. AREAS SOUTH OF THE LAKES MAY ACTUALLY BE THE WARMER LOCATIONS IF CONVECTION CAN HOLD OFF UNTIL AROUND 1 PM IN THE NEW ORLEANS AREA. USING THE AVN FOR THE MOST PART. MODEL FORECAST SOUNDINGS FOR THE AREA SHOW A RETURN TO NEAR 2 INCH P.W. VALUES FOR 18Z AND A DRIER LAYER ALOFT CONDUCIVE OF WET MICROBURST POTENTIAL. USING THE RICKS INDEX/PRECIPITATION CALCULATOR FOR 346 K LIFT FROM 900 MB YIELDS THE FOLLOWING: POP 38%...DP 118MB...PCPN 3.01...POTL 5.77 FOR T<75F...FMAP 1.25...RICKS INDEX 108...PROB SVR 0%...GUST 34-44 KT ..HAIL 0.25 (PEA)...TOR NIL. SHOULD 346K BE LIFTED FROM 850 MB THEN P0P 88%...PROB SVR 4%. AGAIN THE GREATER THREAT WILL BE NEAR MORE ORGANIZED CONVECTION GENERATING DOWNBURSTS. THE CONSERVATIVE 38% FITS FOR AREAS NEAR THE COAST AND SOUTHSHORE BUT 60 PERCENT AS A COMPROMISE FARTHER NORTH AS 346K MAY NOT QUITE REACH UPWARDS OF 850 MB. INTEND TO USE THE OUTPUT AS BASIS OF HAZARDOUS WEATHER OUTLOOK. LATELY THE MODEL SOUNDINGS HAVE BEEN CONSERVATIVE WHEN COMPARED TO ACTUAL ENSUING SOUNDING. MAY SEND AN AFD UPDATE ON RICKS INDEX PARAMETERS AFTER VIEWING THE 12Z SOUNDING. BEYOND TODAY AND TONIGHT...STACKED RIDGE TO BUILD AND BECOME CENTERED OVER THE LOWER PORTIONS OF THE CWA. THIS WILL SPELL DRY AND VERY HOT FOR THE MIDDLE OF THE WEEK. WILL HAVE TO CLOSELY MONITOR THE ASPECTS OF HEAT ADVISORY IN THE UPCOMING DAYS ONCE THE MARITIME AFFECTS ARE SHUT OFF. MCB 86/73/93/73 6121 BTR 88/73/93/74 6121 MSY 90/76/93/76 4121 GPT 90/76/93/76 4121 .NEW...NONE LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Jul 15, 11:00 AM CDT, 3 hours 10 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON JUL 15 2002 .SYNOPSIS...A VERY WARM AND HUMID AIRMASS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WILL ONCE AGAIN CONTRIBUTE TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING OVERNIGHT. IN ADDITION TO FREQUENT LIGHTNING...A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING WINDS GUSTS WINDS OF 40 AND 50 MPH AND HEAVY DOWNPOURS OF RAIN WITH RAINFALL RATES AROUND 1 INCH PER HOUR POSSIBLE. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:53 PM CDT | Severe Thunderstorm Warning | LIX | West Feliciana | 22 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.